Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Cold with sore throat, cough, slight voice loss, head and ear pain post alcohol consumption. Is it safe to take paracetamol?

Hey, I currently have a cold with sore throat , cough , a bit of voice loss, headache and earache which the doctor said is just a virus. anyway, last night was a very big occasion and I had some alcohol, maybe 8/9 standard drinks over a 5 hour period (I weigh 54kg). last night I woke with severe pain in my ears but didn t take any paracetamol as I had been drinking. it is now the morning, 12 hours after I stopped drinking, and I have very bad sore throat and headache which I need paracetamol for. I ve read it can be dangerous to take paracetamol in accordance with alcohol and have freaked myself out into not wanting to take any even though I really should. would it be safe for me to take 1000mg paracetamol? and what about 400mg of ibuprofen? would I have to eat first before taking the ibuprofen? if you could help that would be great, thanks
Asked On : Fri, 20 Jul 2012
Answers:  1 Views:  124
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response

Welcome in H.C.M.

I have gone through your query regarding cold, sore throat, slight voice change and ear pain. These development are after a heavy drink party with alcohol and now you are in doubt weather you may take Paracetamol or not after consumption of alcohol.

As 12 hours are passed of alcohol consumption so you may take Paracetamol for pain and along with it do warm saline gargling and may take some mucolytic as well.

Answered: Sat, 12 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor